MAUDE Adverse Event Report: DATASCOPE CORP. - MAHWAH CS100; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - MAHWAH CS100; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Catalog Number 0998-UC-3013-65
Medical Device Problem Codes No Display/Image (1183); Failure to Power Up (1476)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested, and we will report accordingly if it becomes available.The full name of the event site was shortened due to field character limit; the full name is (b)(6) hospital.Not returned to manufacturer.
 
Event or Problem Description
It was reported that the cs100 intra-aortic balloon pump (iabp) did not power up.There was no patient involvement, and no adverse event reported.
 
Additional Manufacturer Narrative
A getinge field service engineer (fse) evaluated the iabp and was unable to reproduce the reported issue.The fse suspected a connection failure, so the connectors were cleaned and re-connected which were: the flat cable between the video receiver board and the display, the connecting part between the video receiver board and ac-to-dc inverter, the connector between the keypad controller board and the video receiver board, the coiled cord cable and the console.Regarding the power-up failure, the fse reported that it seemed to be caused that this iabp unit was powered on and off repeatedly within 2 seconds.The fse then performed all functional and safety checks to meet factory specifications.Unit passed all functional and safety test per factory specifications.The iabp was then released to the customer and cleared for clinical service.
 
Event or Problem Description
It was reported that the cs100 intra-aortic balloon pump (iabp) did not power up.There was no patient involvement, and no adverse event reported.Additional information was later provided in regards to this reported issue, in which prior to be use on a patient, the iabp was turned on and the monitor displayed normally; however, the patient went into cardiac arrest.The resuscitation for the patient was successful.The patient went into cardiac arrest prior to iabp therapy.When the intra-aortic balloon (iab) catheter was about to be connected to this iabp unit, the monitor had been blacked out.After this iabp unit was turned off and on repeatedly, the iabp unit was able to be re-booted.Then the iab catheter was connected to this iabp unit and cardiopulmonary bypass was taken on the patient.Approximately 10 to 15 minutes after iabp therapy started, the monitor would not be displayed properly.This unit was attempted to be re-booted, but it failed.Another iabp unit was used instead to continue iabp therapy.The patient was being monitored at intensive care unit.
 
Event or Problem Description

Brand Name
CS100
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - MAHWAH
1300 macarthur blvd
mahwah NJ 07430
MDR Report Key10855488
Report Number2249723-2020-01933
Device Sequence Number14523819
Product Code DSP
UDI-Device Identifier10607567108674
UDI-Public10607567108674
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0998-UC-3013-65
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/27/2020
04/02/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/15/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1